MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exact patient age unknown, but reported to be over 18 years of age.Initial reporter address 1: (b)(6).(b)(4).Visual analysis found the device was returned in three separate pieces.The blue outer sheath was completely detached from the device and arrived as its own piece.The inner working length arrived as a separate piece.The coil was detached and the leading tip of the device arrived as the third piece.Additionally, the coil was tangled and the exposed tip contained scorching on one side, which is consistent with laser damage.Based on all available information, it is most likely that the device was fired upon with a laser, as evident from the scorching on the tip of the coil.This could have caused the device to have issue recoiling properly and becoming tangled, resulting in the device being disassembled.The direction for use (dfu) states not to fire upon the device with a laser.Therefore, the most probable root cause is failure to follow instructions.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed, and there is no evidence that the device was used not in accordance with the labeling.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol retrieval coil was used in the medial ureter during a lithotripsy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stone cone was inserted into the ureter.However, the device was unable to form a coil and became deformed.The procedure was completed with another stone cone device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed the coil was detached; therefore, this is now an mdr reportable event.

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10249884
Report Number3005099803-2020-02583
Device Sequence Number19021073
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public08714729430209
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberM0063903100
Device Catalogue Number390-310
Device Lot Number0005089380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2020
Initial Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1